Well, I just returned from anther follow up with Dr. Holland post-corneal transplant. The graft and optic nerve look good, but my eye pressure is still too high – a condition known as “steroid-induced intraocular pressure.” I’m among a small number (8%) of people who seem to have steady, ongoing eye pressure rises with use of steroids.
We’ve adjusted the type of steroids I’m using, and I’ll be taking a drop to reduce eye pressure as well (the drop is normally used for Glaucoma patients.) I was also relieved to learn that there were no other reasons my eye pressure was rising (such as tissue or structural complications from surgery.) Apparently that can happen with full-thickness graft, though rare. I will be happy when the pressure is moderated – as I don’t like the sound of Glaucoma one bit! What I think is going on is that I will be using a tiny amount of steroids – far less than most people. This means I must be alert for any irritation symptoms.
Vision was stable, not that much better. They claimed astigmatism was down, but I’m not seeing it. I worked hard to see eye chart numbers. I wish I’d brought my glasses so they could have evaluated those. I think it will show I can see pretty damn good through them (despite the old prescription.)
But in terms of graft recovery, things looked good enough to remove a couple more sutures. This time, the removals had a bit more of a pinch and I was slightly sore afterwards. Tylenol and back to work. Next time I might ask them to delay the numbing drops until right before the process itself. There is this unpredictable delay between numbing drops and when Dr. Holland actually does the removal. Last time, it didn’t hurt at all. This is similar to how it went during surgery – my pain meds started wearing off before the procedure was done. Ouch!
One Niggle… I’m consistently impressed by the Cincinnati Eye Institute Staff, but sure wish they’d dump the blaring TV’s in the waiting room. It’s not just them, it’s everywhere. Doesn’t anyone else like to pull out a book to read anymore?